Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 331, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 7, 2019, 5:45 PM CDT for Motley County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 5:45 PM CDT (22:45 UTC)
- Expired
- Aug 7, 2019, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Motley County, TX
The radar
The Lubbock radar (KLBB), 122 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 2346 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
159
WUUS54 KLUB 072245
SVRLUB
TXC345-072345-
/O.NEW.KLUB.SV.W.0331.190807T2245Z-190807T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
545 PM CDT Wed Aug 7 2019
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Motley County in northwestern Texas...
* Until 645 PM CDT.
* At 545 PM CDT, a severe thunderstorm was located 11 miles north of
Matador, moving east at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Northfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3408 10052 3407 10082 3428 10094 3431 10063
3431 10052
TIME...MOT...LOC 2245Z 258DEG 6KT 3417 10076
HAIL...<.75IN
WIND...60MPH
$$
011 follow-up statement
478
WWUS54 KLUB 072305
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
605 PM CDT Wed Aug 7 2019
TXC345-072345-
/O.CON.KLUB.SV.W.0331.000000T0000Z-190807T2345Z/
Motley TX-
605 PM CDT Wed Aug 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN MOTLEY COUNTY...
At 605 PM CDT, a severe thunderstorm was located 11 miles east of
Flomot, or 13 miles north of Matador, moving east at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Northfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3408 10052 3407 10082 3428 10094 3431 10063
3431 10052
TIME...MOT...LOC 2305Z 259DEG 6KT 3421 10079
HAIL...<.75IN
WIND...60MPH
$$
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:29 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 7, 2:29 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 229 PM CDT Wed Aug 7 2019 .DISCUSSION... Upper ridge axis just west of the area will move overhead later tonight through Saturday. Considerable moisture continues within the ridge and is contributing to this afternoons isolated weak thunderstorms where favorable low level convergence exists as well. As the ridge axis shifts overhead, there should still be enough deep moisture for mention of thunder favoring northern and western areas at times into the weekend. This is quite similar to our previous forecast. And, for that matter, the situation late weekend into next week has not changed significantly. We still expect the notable upper low off the west coast to swing through the Pacific Northwest and northern Rockies by Monday before weakening and scooting east along the US/Canadian border early to mid week. This will cause the upper ridge to flatten with the axis just east enough for more southwest flow and to allow further shifting east of a thinning monsoonal moisture plume towards our area. In addition, a weak subtropical wave moving west-northwest along the western coast of Mexico is expected to steer northward into the southwest and eventually turn northeast across the Texas Panhandle and South Plains perhaps Monday night into Tuesday. This may provide increasing favorable convergence and lift in addition to the monsoonal moisture plume and supports at least a low mention for thunder. A weak frontal boundary appears also may enter the area from the Panhandle about this same time. Temperatures likely remaining quite warm until then, returning possibly closer to normal by Tuesday and Wednesday. Heat and humidity combination still comes up a little shy for Heat Advisory consideration in our area through the weekend. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 05/99
Hazardous weather outlook, Aug 7, 2:59 AM CDT, 14 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 259 AM CDT Wed Aug 7 2019 TXZ021>044-072000- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 259 AM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time.
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.